Skip to Main content Skip to Navigation
Journal articles

Bounds and approximations for continuous-time Markovian transition probabilities and large systems

Abstract : We propose new bounds and approximations for the transition probabilities of a continuous-time Markov process with finite but large state-space. The bounding and approximating procedures have been exposed in another paper [S. Mercier, Numerical bounds for semi-Markovian quantities and applications to reliability, in revision for Methodology and Computing in Applied Probability] in the more general context of a continuous-time semi-Markov process with countable state-space. Such procedures are here specialized to the Markovian finite case, leading to much simpler algorithms. The aim of this paper is to test such algorithms versus other algorithms from the literature near from ours, such as forward Euler approximation, external uniformization and a finite volume method from [C. Cocozza-Thivent, R. Eymard, Approximation of the marginal distributions of a semi-Markov process using a finite volume scheme, ESAIM: M2AN 38(5) (2004) 853-875]. (c) 2007 Elsevier B.V. All rights reserved.
Document type :
Journal articles
Complete list of metadatas

https://hal-upec-upem.archives-ouvertes.fr/hal-00693075
Contributor : Admin Lama <>
Submitted on : Thursday, April 19, 2018 - 10:26:36 AM
Last modification on : Wednesday, June 10, 2020 - 10:40:04 AM

Identifiers

Citation

Sophie Mercier. Bounds and approximations for continuous-time Markovian transition probabilities and large systems. European Journal of Operational Research, Elsevier, 2008, 185 (1), pp.216--234. ⟨10.1016/j.ejor.2006.12.036⟩. ⟨hal-00693075⟩

Share

Metrics

Record views

494